Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 16, 2014, 8:21 PM CDT for Benton County, Buchanan County, Delaware County, Iowa. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 16, 2014, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Benton County, IA, Buchanan County, IA, Delaware County, IA
The radar
The Quad Cities radar (KDVN), 139 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:13 PM CDT | HAIL 0.25 | 1 Ne Hazleton, IA | VERY HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2074 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS53 KDVN 170121
SVRDVN
IAC011-019-055-170215-
/O.NEW.KDVN.SV.W.0075.140617T0121Z-140617T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
821 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BENTON COUNTY IN EAST CENTRAL IOWA...
BUCHANAN COUNTY IN NORTHEAST IOWA...
NORTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
* UNTIL 915 PM CDT
* AT 818 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF FAIRBANK TO CEDAR FALLS TO 13
MILES WEST OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
QUASQUETON...DUNDEE...MASONVILLE...GARRISON...EDGEWOOD...JESUP GOLF
COURSE...LITTLETON AND FONTANA COUNTY PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...
HOEFLE-DULIN AREA PARK...MINNE ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0120Z 294DEG 31KT 4288 9209 4251 9242
4244 9269
HAIL...1.00IN
WIND...70MPH
$$
ERVIN5 follow-up statements
151
WWUS53 KDVN 170130
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT MON JUN 16 2014
IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
830 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...
AT 827 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF OELWEIN TO WATERLOO TO 8 MILES
WEST OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS AND AIRPORT OBSERVATIONS AT
WATERLOO.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
QUASQUETON...DUNDEE...MASONVILLE...GARRISON...EDGEWOOD...JESUP GOLF
COURSE...LITTLETON AND FONTANA COUNTY PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0129Z 294DEG 31KT 4284 9199 4249 9235
4241 9260
HAIL...1.00IN
WIND...70MPH
$$
ERVIN430
WWUS53 KDVN 170136
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT MON JUN 16 2014
IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
836 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...
AT 835 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF OELWEIN TO EVANSDALE TO HUDSON...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...FAIRBANK...JESUP...HAZLETON...STANLEY...
AURORA...BRANDON...LAMONT...ROWLEY...WINTHROP...MOUNT AUBURN...
QUASQUETON...DUNDEE...MASONVILLE...EDGEWOOD...GARRISON...JESUP GOLF
COURSE...LITTLETON AND FONTANA COUNTY PARK.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0136Z 294DEG 31KT 4281 9191 4246 9228
4238 9253
HAIL...1.00IN
WIND...70MPH
$$
ERVIN457
WWUS53 KDVN 170146
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
846 PM CDT MON JUN 16 2014
IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
846 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...
AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF ARLINGTON TO EVANSDALE TO 5 MILES
SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...JESUP...HAZLETON...STANLEY...AURORA...
BRANDON...LAMONT...WINTHROP...ROWLEY...MOUNT AUBURN...QUASQUETON...
DUNDEE...MASONVILLE...EDGEWOOD...GARRISON...JESUP GOLF COURSE...
LITTLETON...FONTANA COUNTY PARK AND OTTERVILLE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0146Z 294DEG 31KT 4277 9180 4242 9218
4234 9243
HAIL...1.00IN
WIND...70MPH
$$
ERVIN886
WWUS53 KDVN 170156 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT MON JUN 16 2014
IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
856 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...
AT 853 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF OELWEIN TO 6 MILES SOUTHEAST OF
EVANSDALE TO 7 MILES SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...HAZLETON...STANLEY...AURORA...BRANDON...
LAMONT...MOUNT AUBURN...WINTHROP...ROWLEY...QUASQUETON...DUNDEE...
GARRISON...MASONVILLE...EDGEWOOD...FONTANA COUNTY PARK...
OTTERVILLE...WAPSIPINICON GOLF COURSE...INDEPENDENCE AIRPORT AND
THREE ELMS COUNTY.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST IOWA. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0156Z 294DEG 31KT 4274 9179 4239 9217
4231 9243
HAIL...<.75IN
WIND...70MPH
$$
ERVIN605
WWUS53 KDVN 170206
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
906 PM CDT MON JUN 16 2014
IAC011-019-055-170215-
/O.CON.KDVN.SV.W.0075.000000T0000Z-140617T0215Z/
DELAWARE IA-BENTON IA-BUCHANAN IA-
906 PM CDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUCHANAN...
NORTHERN BENTON AND NORTHWESTERN DELAWARE COUNTIES UNTIL 915 PM
CDT...
AT 902 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARLINGTON TO 6 MILES SOUTHEAST OF EVANSDALE TO 9 MILES
SOUTH OF HUDSON...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...VINTON...AURORA...LAMONT...BRANDON...WINTHROP...MOUNT
AUBURN...DUNDEE...ROWLEY...QUASQUETON...MASONVILLE...GARRISON...
EDGEWOOD...WAPSIPINICON GOLF COURSE...INDEPENDENCE AIRPORT...THREE
ELMS COUNTY...LIME CREEK COUNTY...BACKBONE STATE PARK...CEDAR ROCK
STATE PARK AND WINTHROP GOLF COURSE.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 43 AND 55.
OTHER LOCATIONS AFFECTED INCLUDE BENTON COUNTY FAIRGROUNDS...BUCHANAN
COUNTY FAIRGROUNDS...JAKWAY PARK...LIME CREEK PARK...CUTSHALL AREA
PARK...BOIES BEND COUNTY PARK...BUFFALO CREEK AREA PARK...MINNE
ESTEMA PARK AND RODGERS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHEAST IOWA SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4265 9140 4261 9133 4230 9177 4230 9183
4226 9184 4204 9216 4212 9231 4230 9230
4230 9207 4246 9207 4247 9209 4265 9208
TIME...MOT...LOC 0206Z 294DEG 31KT 4270 9168 4240 9213
4228 9241
HAIL...<.75IN
WIND...70MPH
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:26 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 16, 6:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 626 PM CDT MON JUN 16 2014 .UPDATE... ISSUED AT 548 PM CDT MON JUN 16 2014 WARM FRONT CONTINUES TO SHIFT INTO OUR NORTHERN CWA WITH CAPPING TO THE SOUTH. HAVE UPDATED THE GRIDS TO CANCEL THE SEVERE THUNDERSTORM WATCH FOR LOCATIONS SOUTH OF HIGHWAY 30. LOOKS LIKE A LULL FOR SEVERAL HOURS AND THEN AWAIT THE ARRIVAL OF MCS COMING OUT OF NW IA. THIS SHOULD IMPACT OUR NORTHERN CWA LATER THIS EVENING AND INTO THE OVERNIGHT HOURS...THEREFORE THE WATCH WILL REMAIN IN PLACE. && .SYNOPSIS... ISSUED AT 405 PM CDT MON JUN 16 2014 WARM FRONT EXTENDED FROM EASTERN NEB TO WESTERN IL WITH TEMPERATURES IN THE 80S ACROSS THE DVN CWA WITH DEWPOINTS IN THE LOWER 70S SOUTH OF THE FRONT. SBCAPES ARE NEARLY 5000 J/KG ALONG AND SOUTH OF THE FRONT AND IN THE PAST COUPLE OF HOURS LEFT MOVING SUPERCELLS HAVE FORMED IN SE IA PRODUCING VERY LARGE HAIL. A LARGER MCS WAS ORGANIZING IN FAR NW IA/SW MN/NE NEB. A STRENGTHENING LOW LEVEL JET WAS POINTING INTO THE MCS WELL TO OUR NW WHERE MID LEVEL LAPSE RATES ARE 9 C/KM AND SFC-3KM HELICITIES ARE 500 M2/S2. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 FORECAST FOCUS ON SEVERE WEATHER THIS EVENING. LATE THIS AFTERNOON THROUGH TONIGHT SIGNIFICANT SEVERE WEATHER EXPECTED WITH VERY LARGE HAIL AND DAMAGING WINDS OF AT LEAST 70 TO 80 MPH. AN ISOLATED TORNADO ALSO POSSIBLE. SCATTERED SUPERCELLS WILL CONTINUE THIS EVENING TO DEVELOP AND SPREAD NORTHEAST ALONG WITH THE WARM FRONT. STRONG LOW LEVEL SHEAR IN PLACE ALONG WITH HIGH CAPE. LATER THIS EVENING INTO THE OVERNIGHT HOURS THE ORGANIZING MCS TO OUR NW WILL CONGEAL INTO A POTENTIAL DERECHO WITH WIDESPREAD DAMAGING WIND WITH THE POTENTIAL FOR 80+ MPH WINDS WHICH SHOULD ROAR ACROSS OUR NORTHERN HALF OF THE CWA. TUESDAY...MODELS SUGGEST A CAP IN PLACE AND WITH THE WARM FRONT TO OUR NORTH CONVECTION SHOULD BE MINIMAL. THIS WILL BE A HOT AND HUMID DAY WITH HIGH TEMPERATURES AROUND 90 WITH DEWPOINTS IN THE LOWER 70S. HEAT INDEX VALUES WILL PUSH INTO THE MID 90S TO AROUND 100 WHICH WILL BE NEAR HEADLINE CRITERIA...ESPECIALLY IN OUR SOUTH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 405 PM CDT MON JUN 16 2014 DEEP TROUGH IN THE WEST WILL GRADUALLY LIFT TO THE UPPER MIDWEST BY THE WEEKEND KEEPING THE ACTIVE PATTERN GOING INTO THE WEEKEND. THERE WILL BE CHANCE POPS EACH DAY WITH POSITION OF THE FRONTAL BOUNDARY TO BE DETERMINED. OF COURSE THIS WILL DEPEND ON WHERE MCS ACTIVITY DEVELOPS. HIGH TEMPERATURES WILL BE AROUND 90 AGAIN ON WEDNESDAY WITH HEAT INDEX VALUES WELL INTO THE 90S TO AROUND 100. THEREAFTER READINGS SHOULD REMAIN IN THE 80S. EARLY NEXT WEEK...UPPER RIDGING BUILDS INTO THE AREA WITH SURFACE HIGH PRESSURE INTO THE GREAT LAKES. HIGHS SHOULD DROP INTO THE 70S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 622 PM CDT MON JUN 16 2014 EVENING STORMS ALONG A WARM FRONT HAVE DIED AS WARM AIR ALOFT ARRIVED AHEAD OF A STRONG LINE OF STORMS TO THE NORTHWEST. THE EVENING WILL BE MAINLY WINDY AND VFR AS WE WAIT FOR THESE SEVERE STORMS TO ARRIVE. THEY ARE LIKELY TO IMPACT LOCATIONS NORTH OF INTERSTATE 80 OVERNIGHT AND EARLY TUESDAY MORNING...AND STRONG STORMS ARE INCLUDED IN THE CID AND DBQ TAF FOR THIS...A VCTS IS INCLUDED AT MLI AS WE ARE LESS CONFIDENT OF OCCURRENCE THERE. OTHERWISE...SOME EARLY MORNING MVFR FOG IS LIKELY IN A MOIST ATMOSPHERE...WITH ANOTHER VFR DAY EXPECTED TUESDAY AFTER STORMS CLEAR OUT. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...HAASE AVIATION...ERVIN
Hazardous weather outlook, Jun 16, 12:05 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1205 PM CDT MON JUN 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1205 PM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. AT THIS TIME...THE AREA MOST AT RISK FOR SEVERE WEATHER APPEARS TO BE NORTH OF A LINE FROM OTTUMWA IOWA...TO GALESBURG ILLINOIS. VERY LARGE HAIL TO AROUND THE SIZE OF GOLFBALLS...AND DAMAGING WINDS OF 60 MPH TO POSSIBLY OVER 80 MPH WILL BE THE MAIN THREATS. ISOLATED BRIEF TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR MOST OF THE OUTLOOK AREA...WITH A MODERATE RISK FOR PORTIONS OF EASTERN IOWA NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CONFIDENCE THAT THE AREA WILL BE IN OR CLOSE TO THE ORGANIZED THUNDERSTORM TRACK TUESDAY THROUGH SUNDAY IS HIGH. CONFIDENCE IS LOW ON WHERE EACH THUNDERSTORM COMPLEX WILL TRACK. DEPENDING UPON WHERE STORMS TRACK...RAINFALL AMOUNTS COULD BE VERY SIGNIFICANT. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM TUESDAY THROUGH SUNDAY. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT NORTH OF INTERSTATE 80...AND FOR THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. RIGHT NOW THE PRIMARY THREATS APPEAR TO BE HIGH WINDS AND HAIL. AREAS THAT DO NOT SEE RAIN TUESDAY OR WEDNESDAY WILL BE VERY WARM AND HUMID...WITH HEAT INDEX READINGS POTENTIALLY WELL INTO THE 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING. 05/SHEETS/08
In the hours before
Local storm report, Jun 16, 5:28 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA EMERGENCY MNGR
SEVERAL TREES DOWN. ONE UP TO 4 FEET IN DIAMETER.
&&
BILLNLocal storm report, Jun 16, 5:38 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 SSW PRAIRIEBURG 42.21N 91.44W
06/16/2014 E0.75 INCH LINN IA TRAINED SPOTTER
WINDS ESTIMATED 50MPH. SMALL TREE LIMBS DOWN. HAIL
DURATIONI WAS 1 MIN.
&&
TEOLocal storm report, Jun 16, 5:43 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.
&&
BILLNLocal storm report, Jun 16, 5:44 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
ROOF BLOWN OFF AND LANDED 200 TO 300 FT FROM BUILDING.
&&
BILLNLocal storm report, Jun 16, 6:30 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
630 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 E HOPKINTON 42.34N 91.17W
06/16/2014 E1.00 INCH DELAWARE IA PUBLIC
0530 PM TSTM WND DMG 4 E HOPKINTON 42.34N 91.17W
06/16/2014 DELAWARE IA PUBLIC
SEVERAL TREE BRANCHES DOWN.
0530 PM TSTM WND DMG 3 E HOPKINTON 42.34N 91.19W
06/16/2014 DELAWARE IA PUBLIC
LARGE TREE DOWN.
&&Local storm report, Jun 16, 7:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
721 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG MARTELLE 42.02N 91.36W
06/16/2014 JONES IA TRAINED SPOTTER
PATH FROM 1 WEST OF MARTELLE TO 2 EAST WIND DAMAGE TO
MOSTLY TREES OF 6 TO 12 INCH DIAMETER. ONE TREE WAS 3FT.
2 EAST OF MARTELLE AN OLD BARN AND SILO BLOWN DOWN.
DELAYED REPORT.
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:35 PM CDT | Tornado Warning | DVN | Buchanan | 40 min |
| Jun 16, 9:14 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 61 min |
| Jun 16, 9:32 PM CDT | Tornado Warning | DVN | Delaware | 28 min |
| Jun 16, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque | 63 min |
| Jun 16, 9:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 43 min |
| Jun 16, 10:02 PM CDT | Tornado Warning | DVN | Benton, Linn | 28 min |
| Jun 16, 10:13 PM CDT | Tornado Warning | DVN | Benton, Linn | 32 min |
| Jun 16, 10:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 63 min |
| Jun 17, 2:18 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more | 59 min |
| Jun 17, 2:33 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk, Washington | 27 min |
| Jun 17, 3:02 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Louisa and 3 more | 58 min |
| Jun 17, 3:23 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Henry, Jackson, Jones, Louisa and 2 more | 52 min |
| Jun 17, 3:28 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 32 min |
| Jun 17, 3:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jun 17, 4:02 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 43 min |
| Jun 17, 3:00 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.